Sign in to follow this  
Followers 0
SerenityForever

Lexapro And Abilify ???

6 posts in this topic

Posted

I have been feeling that the Lexapro (have been on it 3 yrs) isnt working as well as it had been but I have been having some issues going on in my life also although I have felt the same way off and on about the Lexapro even before then. I get extreme anxiety though when they want to change my anti-depressant cause I have had some bad experiences with a few of the other anti-depressants. I have been on anti-depressants for 25 yrs or more along with anti-anxiety meds. A very dear friend of mine told me about "Abilify" and that it was added sometimes to the anti-depressant that you are already on. I suffer from severe depression only. I was wondering if anyone has added Abilify to Lexapro and what there experiences were on both???? :hearts:

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted

bump

Share this post


Link to post
Share on other sites

Posted (edited)

I am also curious to know if anyone is on Lexapro and Abilify.

I am on Lexapro 40mg and it is starting to "poop out" on me. I am also extremely tired all of the time and have no motivation. The PDoc put me on Wellbutrin but it made my anxiety attacks and feelings of "depersonalization" come back full force, so I was taken off Wellbutrin.

Is Abilify an option for me?

Thanks to anyone that can give their details on these 2 meds together. :hearts:

Edited by kristenpa

Share this post


Link to post
Share on other sites

Posted

kristenpa,

Yes I am on Lexapro 20mg. My primary dr. was out for a week so I saw a nurse practioner and she added the Wellbutrin to mine also. The same exact thing happened to me on the Wellbutrin and after 3 days I called my pharmacist (cause it was after hours) and asked if I could just stop taking the Wellbutrin cause I was feeling very strange and spacey along with the depersonalization that you mentioned. My pharmacist said it was alright to stop it being I was only on it the 3 days. So now I have an appt. with a physchatrist on Thursday and wondering what he will do. I definetly need something added or changed and I mean now (lol although its not funny). It seems I have read alot of good things about the "Abilify" so I will either ask him about it or see what he comes up with. I will let you know what happens and let me know also what your Dr. decides for you in your case although I feel we are both in the same boat. Good Luck to you ! Hopefully someone who is already on both can tell us some good things even though we know everyone reacts differently to each med.

Share this post


Link to post
Share on other sites

Posted (edited)

kristenpa,

Well I went to the physchiatrist and somehow forgot to even bring up Abilify. I think being the Wellbutrin didnt work after being added on I was kinda afraid to try something new. I told him in the past that Prozac and Paxil had worked well for me for many years at different times but now the Lexapro was doing the same thing as now. (fizzling out on me) I asked him if being I hadnt been on either one of those for years would they possibly start working again. He said yes !! So the way he is weaning me off of the Lexapro plus starting the Prozac again is to start taking 10 mg. (was on 20mg) of the Lexapro and start the 20 mg. of Prozac at the same time. I will take the 10 mg. of Lexapro for 2 weeks then stop that and continue with just the Prozac. I asked him if that would be to much of both in my system at the same time and he said no. So I start that tonight ! Wish me luck. How are you doing and what have you decided to do???

Edited by SerenityForever

Share this post


Link to post
Share on other sites

Posted

Glad things worked out for you, SerenityForever.

kristenpa: I'm on both Lexapro and Abilify, but I take Abilify not exactly as a supplement for my anti-depressant but more to help stabilize my moods. I would say, though, that using Abilify, which is not an AD, to replace a pooping-out AD doesn't sound like a good idea. My Zoloft recently pooped out and all the Abilify in the world couldn't save me (although they kept raising my dosage). Only getting on a new AD--Lexapro--helped. Of course, you want to talk to your pdoc about this but that's just my two cents.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0